Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 374, NWS Louisville, KY

July 12, 2011Allen County, Warren County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 12, 2011, 1:04 PM CDT for Allen County, Warren County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2011, 1:04 PM CDT (18:04 UTC)
Expired
Jul 12, 2011, 1:30 PM CDT
In force
26 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Allen County, KY, Warren County, KY

The radar

The Nashville radar (KOHX), 79 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2386 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WUUS53 KLMK 121804
SVRLMK
KYC003-227-121830-
/O.NEW.KLMK.SV.W.0374.110712T1804Z-110712T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
104 PM CDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...  
  FAR EASTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 130 PM CDT

* AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND
  60 MPH. THIS STORM WAS LOCATED NEAR CLAYPOOL...MOVING SOUTHEAST
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  RALEY FORD...
  SETTLE AND MEADOR...
  HALIFAX...
  YESSE AND GAINESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST 
OF DAMAGING WINDS...TORRENTIAL RAINS...AND FREQUENT LIGHTNING. 
FLOODING IS POSSIBLE IN LOW SPOTS.

&&

LAT...LON 3673 8625 3689 8629 3697 8621 3694 8616
      3692 8618 3691 8615 3693 8615 3691 8614
      3690 8615 3689 8612 3686 8610 3690 8610
      3687 8607
TIME...MOT...LOC 1803Z 315DEG 8KT 3689 8626
WIND...HAIL 60MPH <.50IN

$$

TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 11:53 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 12, 11:53 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1253 PM EDT TUE JUL 12 2011

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

WITH DEWPOINTS IN THE UPPER 70S TO LOW 80S ACROSS MUCH OF THE REGION
HEAT INDICES ARE ABOVE 100 ALREADY IN MOST LOCATIONS. THE ONLY
EXCEPTION IS THE EASTERNMOST TWO TIERS OF COUNTIES IN THE FORECAST
AREA WHERE LOWER DEWPOINTS ARE KEEPING HEAT INDICES IN CHECK. GIVEN
THE VERY HIGH DEWPOINTS AND FORECAST HIGH TEMPS HAVE DECIDED TO
EXPAND THE EXCESSIVE HEAT WARNING EAST. UPDATES WILL BE OUT SOON.

.SHORT TERM (TODAY AND TONIGHT)...

...EXCESSIVELY HOT WEATHER CONTINUES TODAY ALONG WITH SEVERE T-STORM
THREAT...

WILL BE UPGRADING WASHINGTON COUNTY INDIANA...SE TO JEFFERSON COUNTY
KENTUCKY THEN SOUTH TO MONROE COUNTY TO AN EXCESSIVE HEAT WARNING
AGAIN TODAY. THIS WILL INCLUDE THE LOUISVILLE METRO AREA.
WILL ALSO BE STARTING TIME OF ADVISORY/WARNING PRODUCTS BY 15Z.
CURRENT TD/S IN THE UPPER 70S AND LOWER 80S SHOULD PERSIST FOR THE
REMAINDER OF THE OVERNIGHT AND INTO THE AFTERNOON HOURS TOMORROW
...AHEAD OF AN APPROACHING FRONTAL BOUNDARY. UPSTREAM OBS OVER
CENTRAL INDIANA DO SHOW TD/S DROPPING OFF TO THE LOWER 70S BEHIND
THE FRONT AND BIG QUESTION FOR TODAY WILL BE HOW FAR SOUTH AND HOW
QUICK THE FRONT MAKES IT DOWN INTO OUR REGION ALONG WITH CONVECTIVE
INITIATION. THE FRONT HAS MADE IT SOUTH OF IND AND GEZ ATTM AND HPC
HAS THE FRONT STILL NORTH OF THE OHIO RIVER BY 18Z TOMORROW...
HOWEVER SOME OPERATIONAL MODELS HAVE IT SETTLING JUST SOUTH OF THE
OHIO RIVER BY THEN. WITH THIS IN MIND...WILL LEAVE SCOTT AND
JEFFERSON COUNTY INDIANA OUT OF THE WARNING AND LEAVE THEM IN
ADVISORY CRITERIA DUE TO UNCERTAINTY IN FRONTAL POSITION. AREAS EAST
OF THE LINE MENTIONED ABOVE WILL STILL BE IN A HEAT ADVISORY...
STARTING AT 15Z.

TEMPERATURES AT 230 AM EDT ARE STILL SOLIDLY IN THE MID TO UPPER
80S ACROSS THE REGION AND WITH DEW POINTS STILL IN THE UPPER 70S TO
LOWER 80S...WILL HAVE A VERY FAST START TO TEMPERATURES AGAIN TODAY.
HAVE DECIDED TO START ADVISORY/WARNING PRODUCTS AT 15Z TO ACCOUNT
FOR THIS. POOLING/CONVERGENCE OF TD/S ALONG A LINE ROUGHLY FROM
JASPER IN TO TOMPKINSVILLE KY SHOULD OCCUR AGAIN TODAY...COMBINING
WITH HIGH TEMPERATURES JUST A DEGREE OR TWO COOLER THAN YESTERDAY.
HEAT INDICES SHOULD ONCE AGAIN EXCEED 110 DEGREES FOR SEVERAL HOURS
WEST OF THE ABOVE-MENTIONED LINE.

UPPER RIDGE WILL BEGIN TO WEAKEN LATER THIS MORNING AND WITH
EXTREMELY UNSTABLE ENVIRONMENT...DO EXPECT SCATTERED THUNDERSTORMS
TO DEVELOP ONCE CONVECTIVE TEMPS IN THE 92-95 DEGREE RANGE ARE MET
ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. HAVE THIS
OCCURRING JUST AFTER NOON WITH SOLID 40 AND 50 PERCENT POPS.
CONVECTION WILL CERTAINLY PLAY A ROLE IN HOW HEAT ADVISORY/WARNING
UNFOLDS...HOWEVER DO FEEL WE WILL MEET CRITERIA FOR A COUPLE/FEW
HOURS AHEAD OF INITIATION SO FEEL COMFORTABLE WITH HEADLINES.
HAZARDS SHOULD QUICKLY TRANSITION FROM EXCESSIVE HEAT TO SEVERE
WEATHER THREAT AS EXTREMELY UNSTABLE ENVIRONMENT YIELDS MAINLY A
DAMAGING WIND THREAT. WILL HAVE A THREAT OF LARGE HAIL WITH THE BEST
UPDRAFTS...ALTHOUGH FREEZING LEVELS ABOVE 15 K FEET SHOULD MINIMIZE
COVERAGE. THREAT OF SEVERE STORMS SHOULD GRADUALLY WORK SOUTH TOWARD
SOUTH CENTRAL KENTUCKY THROUGH THE LATE AFTERNOON/EVENING AS RIDGE
CONTINUES TO BREAK DOWN AND REMNANT OUTFLOW BOUNDARIES INTERACT TO
CREATE MORE CONVERGENCE/LIFT...OFFSETTING SLIGHTLY HIGHER CONVECTIVE
TEMPS DUE TO CLOSER PROXIMITY TO THE RIDGE. WILL ALSO BE WORRIED
ABOUT FLASH FLOODING POTENTIAL AS PWATS ARE WELL OVER 2 INCHES
THROUGH THE COLUMN AND REPEATED THUNDERSTORM ACTIVITY WILL QUICKLY
CAUSE PROBLEMS.

THREAT FOR THUNDERSTORMS WILL LAST INTO THE OVERNIGHT HOURS WITH
MORE WIDELY SCATTERED COVERAGE. FRONTAL BOUNDARY SHOULD BEGIN TO
SLIDE SOUTH WITH TD/S DROPPING OFF SLOWLY ACROSS THE SOUTHERN
INDIANA COUNTIES. THIS WILL YIELD LOW TEMPERATURES IN THE LOWER 70S
ACROSS OUR NORTH...WITH MID AND EVEN UPPER 70S STILL LINGERING OVER
CENTRAL KENTUCKY.

.LONG TERM (WEDNESDAY - MONDAY)...

IN THE UPPER LEVELS THRU THE PERIOD...RIDGE IS SUPPRESSED TO THE
S/SW AS WEAK UPR LEVEL LOW WOBBLES ACRS THE MID/LOWER MISSISSIPPI
VALLEY THRU FRI. AFTERWARD...RIDGE BUILDS ACRS OUR NATIONS HEARTLAND
INTO THE WEEKEND AND STRENGTHENS...MEANING A RETURN TO LOWER/MID 90
DEG TEMPS.

WED-WEDNESDAY NIGHT...

BY WED...SFC BOUNDARY WILL LIKELY EXTEND FROM SEMO INTO THE TN
VALLEY...SO WILL LEAVE LO CHC POPS S/CNTRL SECTIONS WITH THE UPPER
RIDGE SOUTH OF THE REGION. KEPT OUR NRN CWA DRY AS SFC HIGH PRESSURE
MOVES INTO THE REGION FROM THE NORTH. WITH LOWER DEWPOINTS WORKING
IN FROM THE NORTH...HEAT INDICES WILL BE CONSIDERABLY LOWER...
THOUGH STILL LIKELY TO BE AROUND 100 IN THE FAR SOUTH...CLOSEST TO
BOUNDARY. WED NIGHT WILL BE PLEASANT WITH THE DRIER AIR FILTERING
INTO THE ENTIRE CWA...AND OVERNIGHT LOWS DIPPING INTO THE MID TO
UPPER 60S.

THURSDAY-MONDAY...

AS MENTIONED ABOVE...THE UPPER RIDGE WILL RETROGRADE BACK TO THE
SOUTHERN PLAINS...AND SLOWLY PUSH NORTHEAST TOWARD THE MID-MS VALLEY
REGION BY THE WEEKEND. DIRTY HIGH PRES SHUD KEEP OUR REGION MAINLY
DRY FOR THU-FRI...WITH MODEL TIME-HEIGHT CROSS SECTIONS INDICATING
PLENTIFUL LOW-MID LEVEL MOISTURE/CLOUDS...ASSOCIATED WITH UPR LOW TO
THE WEST. BY THE WEEKEND...WITH THE HIGH SLIDING TO THE MID-ATLANTIC
COAST...A SELY/SLY WIND OUT OF THE GULF WILL DEVELOP. THUS OUR TEMPS
AND MOISTURE WILL AGAIN BE ON THE INCREASE...AND DIURNAL ISOLATED
...SCATTERED THUNDERSTORMS WILL BE POSSIBLE. ALTHOUGH A FEW CELLS
COULD LAST BEYOND 00Z EACH DAY...WILL KEEP EACH NIGHT DRY.

&&

.AVIATION (18Z TAF ISSUANCE)...

STORMS HAVE BEGUN TO DEVELOP THIS AFTERNOON ALONG AN OUTFLOW
BOUNDARY MOVING FROM EAST TO WEST ACROSS THE REGION. WILL ADD VCTS
STARTING AT 18Z FOR BOTH LEX AND BWG AND AFTER 19Z AT SDF. IN
ADDITION TO THIS BOUNDARY A FRONT WILL BE SLOWLY SLIPPING SOUTH
THROUGH THE REGION. ADDITIONAL SHOWERS AND STORMS WILL SPARK ALONG
THIS BOUNDARY. STORMS WILL BE SCATTERED ACROSS THE AREA SO WILL KEEP
VCTS IN THROUGH 03Z. STORMS SHOULD DECREASE OVERNIGHT. WITH AMPLE
LOW LEVEL MOISTURE SOME LIGHT FOG OR HAZE LOOKS TO DEVELOP TOWARDS
MORNING. FOR TOMORROW THE BOUNDARY IS EXPECTED TO BE NEAR OR SOUTH
OF THE KY/TN BORDER. THEREFORE THE BEST CHANCE FOR STORMS WILL BE TO
THE SOUTH AND LEX AND SDF SHOULD STAY DRY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR KYZ032-
     036-037-041>043-048-049-056-057-066-067-077-078-081-082.

     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING
     FOR KYZ023>031-033>035-038>040-045>047-053>055-061>065-
     070>076.

IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ078-079.

     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING
     FOR INZ076-077-083-084-089>092.

&&

UPDATE.........EER
SHORT TERM.....BJS
LONG TERM......DK/11
AVIATION.......EER
Hazardous weather outlook, Jul 12, 9:41 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1041 AM EDT TUE JUL 12 2011

INZ076-077-083-084-089>092-KYZ023>031-033>035-038>040-045>047-
053>055-061>065-070>077-081-131445-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
NELSON KY-WASHINGTON KY-MERCER KY-LARUE KY-MARION KY-BOYLE KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-CUMBERLAND KY-
1041 AM EDT TUE JUL 12 2011 /941 AM CDT TUE JUL 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF HIGH TEMPERATURES IN THE MID 90S AND VERY HIGH
HUMIDITY WILL RESULT IN HEAT INDICES AT OR ABOVE 110 DEGREES FROM
LATE THIS MORNING INTO THE AFTERNOON. AVOID STRENUOUS OUTDOOR
ACTIVITY WHENEVER POSSIBLE AND DRINK PLENTY OF WATER.

SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON THROUGH
THIS EVENING AS A FRONTAL BOUNDARY SAGS SOUTH NEAR THE OHIO RIVER.
SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH HEAVY
RAINFALL AND DAMAGING WINDS BEING THE MAIN THREATS. EXCESSIVE
CLOUD TO GROUND LIGHTNING ALONG WITH SMALL HAIL WILL BE ADDITIONAL
THREATS WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY...MAINLY
ACROSS SOUTHERN AND CENTRAL PORTIONS OF THE OUTLOOK AREA...CLOSEST
TO A FRONTAL BOUNDARY OVER THE TENNESSEE VALLEY. ADDITIONAL ISOLATED
STORMS ARE EXPECTED FRIDAY THROUGH SUNDAY...MAINLY DURING THE HEAT
OF THE DAY. MAIN THREATS WITH THESE STORMS WILL BE CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF DAMAGING WINDS...
HEAVY RAINFALL...AND FLASH FLOODING TO THE NATIONAL WEATHER
SERVICE IN LOUISVILLE.

INZ078-079-KYZ032-036-037-041>043-048-049-056-057-066-067-078-082-
131445-
SCOTT IN-JEFFERSON IN-TRIMBLE KY-SCOTT KY-HARRISON KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY-GARRARD KY-
MADISON KY-CASEY KY-LINCOLN KY-RUSSELL KY-CLINTON KY-
1041 AM EDT TUE JUL 12 2011 /941 AM CDT TUE JUL 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF HIGH TEMPERATURES IN THE MID 90S AND HIGH
HUMIDITY WILL RESULT IN HEAT INDICES IN THE 105 TO 109 DEGREE
RANGE FROM LATE THIS MORNING INTO THE AFTERNOON. AVOID STRENUOUS
OUTDOOR ACTIVITY WHENEVER POSSIBLE AND DRINK PLENTY OF WATER.

SCATTERED THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON THROUGH
THIS EVENING AS A FRONTAL BOUNDARY SAGS SOUTH NEAR THE OHIO RIVER.
SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH HEAVY
RAINFALL AND DAMAGING WINDS BEING THE MAIN THREATS. EXCESSIVE
CLOUD TO GROUND LIGHTNING ALONG WITH SMALL HAIL WILL BE ADDITIONAL
THREATS WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY...MAINLY
ACROSS SOUTHERN AND CENTRAL PORTIONS OF THE OUTLOOK AREA...CLOSEST
TO A FRONTAL BOUNDARY OVER THE TENNESSEE VALLEY. ADDITIONAL ISOLATED
STORMS ARE EXPECTED FRIDAY THROUGH SUNDAY...MAINLY DURING THE HEAT
OF THE DAY. MAIN THREATS WITH THESE STORMS WILL BE CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF DAMAGING WINDS...
HEAVY RAINFALL...AND FLASH FLOODING TO THE NATIONAL WEATHER
SERVICE IN LOUISVILLE.

BJS/DK/EER

In the hours before

Special weather statement, Jul 12, 7:18 AM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
718 AM CDT TUE JUL 12 2011

KYZ081-082-121245-
CLINTON-CUMBERLAND-
718 AM CDT TUE JUL 12 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 711 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF BURKESVILLE...AND MOVING
SOUTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND GUSTY
WINDS OF AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ALBANY...
  FROGUE AND HOBART...
  BROWNS CROSSROADS...
  SHIPLEY...
  HUNTERSVILLE AND BUG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3667 8549 3680 8532 3662 8502 3661 8541
TIME...MOT...LOC 1217Z 310DEG 17KT 3668 8533

AL
Special weather statement, Jul 12, 12:07 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
107 PM EDT TUE JUL 12 2011

KYZ065-066-077-121730-
ADAIR-CASEY-TAYLOR-
107 PM EDT TUE JUL 12 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY
RAIN...AND GUSTY WINDS...

AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF CAMPBELLSVILLE...AND MOVING EAST
AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...SMALL
DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED
WITH THIS STORM. THIS STORM IS NEARLY STATIONARY AND IS PRODUCING
VERY HEAVY RAINFALL WHICH MAY LEAD TO PONDING OF WATER ON AREA
ROADWAYS.

* THIS STORM WILL ALSO IMPACT...
  CLEMENTSVILLE AND ATTERSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3720 8536 3722 8537 3722 8539 3723 8540
      3725 8539 3728 8541 3739 8526 3738 8496
      3706 8520
TIME...MOT...LOC 1705Z 278DEG 7KT 3731 8515

EER
Special weather statement, Jul 12, 12:20 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1220 PM CDT TUE JUL 12 2011

KYZ075-076-081-121800-
CUMBERLAND-METCALF-MONROE-
1220 PM CDT TUE JUL 12 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...AND GUSTY WINDS...

AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTH OF TOMPKINSVILLE...AND MOVING
SOUTHEAST AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL WITH RATES
OF OVER ONE INCH PER HOUR...AND GUSTY WINDS OF AROUND 40 MPH ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TOMPKINSVILLE...
  BURKESVILLE...
  ROCKBRIDGE...
  PERSIMMON AND FORKTON...
  DUBRE...
  MESHACK AND GRANDVIEW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3681 8582 3684 8577 3684 8574 3688 8574
      3694 8558 3677 8533 3663 8569
TIME...MOT...LOC 1719Z 320DEG 5KT 3682 8565

AL
Special weather statement, Jul 12, 12:57 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1257 PM CDT TUE JUL 12 2011

KYZ071-073-121830-
ALLEN-WARREN-
1257 PM CDT TUE JUL 12 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...

AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MOUNT VICTOR...AND MOVING
SOUTHEAST AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...AND GUSTY
WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  THREE FORKS...
  MARTINSVILLE...
  CLAYPOOL AND RALEY FORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3675 8630 3696 8640 3701 8625 3694 8616
      3692 8616 3692 8618 3691 8615 3693 8614
      3690 8614 3690 8615 3689 8612 3686 8610
      3690 8610 3687 8607
TIME...MOT...LOC 1757Z 323DEG 3KT 3692 8628

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:13 AM CDTExcessive Heat WarningLMKAllen, Anderson, Barren, Boyle, Breckinridge, Bullitt and 27 more16 hr
Jul 12, 6:46 AM CDTSpecial Weather StatementLMKClinton29 min
Jul 12, 7:18 AM CDTSpecial Weather StatementLMKClinton27 min
Jul 12, 12:07 PM CDTSpecial Weather StatementLMKAdair23 min
Jul 12, 12:20 PM CDTSpecial Weather StatementLMKCumberland, Monroe40 min
Jul 12, 12:36 PM CDTAreal Flood AdvisoryLMKAdair, Casey, Marion, Taylor114 min
Jul 12, 12:48 PM CDTSevere Thunderstorm WarningLMKMonroe27 min
Jul 12, 12:51 PM CDTSevere Thunderstorm WarningLMKBarren, Metcalfe24 min
Jul 12, 12:57 PM CDTSpecial Weather StatementLMKAllen33 min
Jul 12, 1:05 PM CDTAreal Flood AdvisoryLMKAdair, Allen, Barren, Cumberland, Green, Hart and 2 more3 hr
Jul 12, 1:19 PM CDTAreal Flood AdvisoryLMKAllen, Barren, Warren3 hr
Jul 12, 1:32 PM CDTFlash Flood WarningLMKAllen, Warren106 min
Jul 12, 2:00 PM CDTFlash Flood WarningLMKBarren, Green, Hart, Metcalfe3 hr
Jul 12, 2:09 PM CDTAreal Flood AdvisoryLMKBarren, Hart3 hr
Jul 12, 2:13 PM CDTFlash Flood WarningLMKAllen, Barren3 hr
Jul 12, 2:14 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Ohio31 min
Jul 12, 2:22 PM CDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette, Jessamine, Madison3 hr
Jul 12, 2:27 PM CDTSevere Thunderstorm WarningLMKGrayson, Hart33 min
Jul 12, 2:35 PM CDTAreal Flood AdvisoryLMKGrayson, Hardin, Hart, Larue, Nelson3 hr
Jul 12, 2:44 PM CDTFlash Flood WarningLMKJessamine113 min
Jul 12, 2:46 PM CDTSevere Thunderstorm WarningLMKHardin29 min
Jul 12, 2:51 PM CDTSevere Thunderstorm WarningLMKAnderson, Mercer24 min
Jul 12, 2:53 PM CDTAreal Flood AdvisoryLMKBreckinridge, Bullitt, Butler, Edmonson, Grayson, Hardin and 5 more3 hr
Jul 12, 2:59 PM CDTAreal Flood AdvisoryLMKBreckinridge, Bullitt, Jefferson, Meade3 hr
Jul 12, 2:59 PM CDTSevere Thunderstorm WarningLMKMeade31 min
Jul 12, 3:02 PM CDTAreal Flood AdvisoryLMKAnderson, Bullitt, Fayette, Franklin, Jefferson, Jessamine and 6 more3 hr
Jul 12, 3:09 PM CDTFlash Flood WarningLMKBourbon, Clark, Fayette88 min
Jul 12, 3:23 PM CDTFlash Flood WarningLMKMeade3 hr
Jul 12, 3:37 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade23 min
Jul 12, 3:47 PM CDTFlash Flood WarningLMKBullitt, Hardin, Meade, Nelson2 hr
Jul 12, 3:58 PM CDTFlash Flood WarningLMKAnderson, Nelson, Spencer, Washington109 min
Jul 12, 4:04 PM CDTSpecial Weather StatementLMKJefferson26 min
Jul 12, 4:09 PM CDTAreal Flood AdvisoryLMKBreckinridge, Hancock, Ohio98 min
Jul 12, 4:16 PM CDTFlash Flood WarningLMKJefferson, Shelby, Spencer93 min
Jul 12, 4:18 PM CDTSevere Thunderstorm WarningLMKJefferson, Shelby16 min
Jul 12, 5:02 PM CDTAreal Flood AdvisoryLMKFranklin, Henry, Shelby3 hr
Jul 12, 5:52 PM CDTAreal Flood AdvisoryLMKAnderson, Bullitt, Franklin, Hardin, Jefferson, Meade and 6 more53 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.